Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

I am feeling sleepy after taking of tryptomer 5mg. is it a bad indication ?

I am 24 yrs,female, body wt. 38kg and prescribed to take 5 mg tryptomer for antidepression yesterday for 10 days , i have taken the medicine last nite, i am feeling sleepy from the morning, is it a bad indication ? anjali
Asked On : Tue, 8 Mar 2011
Answers:  4 Views:  1053
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
thanks for choosing health care magic.any drug given for depression needs time to get adjusted,your body will get used to this within some days.After taking this tablet for the first time this is normal.So do not worry and continue the drug.Do not stop or changes the dose without asking your doctor.
Answered: Tue, 8 Mar 2011
I find this answer helpful
  User's Response
Thank you Sir, will get back to you after some days... i was worried earlier but after your suggestion, i am feeling ok.thanks again.
Answered: Tue, 8 Mar 2011
Psychiatrist Dr. B Raghavendra's  Response
Hi Anjali,

5mg of amitryptilline (which is an antidepressant only at doses of 50-100mg /day) for 10 days will not give any antidepressant effect.

It may have been to eiether calm you or provide what we call placebo effect (it is like giving sugar pill saying it is a medicine and people get better taking that sugar pill thinking that it is a medicine)

Placebo effect, if it helps you, is not bad (most of the allopathic drugs when tested do have about 30% of their effect as placebo effect only.)

But if you are suffering from depression, the dose will NOT help you in depression unless increased and IT WILL BE A MINIMUM OF 3-4 WEEKS BEFORE YOU SEE ANY ANTIDPERESSANT EFFECTS.

If oyu are sedated so much at 5mg dose (sedation is a dose response curve side effect i.e the sedation increases as the dose increases) AND FOR AMITRYPTILLINE SEDATION DOES NOT DECREASE WITH TIME.

also, in the west, these kind of first generation antidepressants are not used anymore as firstline drugs because of their potential side effects and toxicity (they have lot of problesm with heart) when there are many more safer drugs.

I would prescribe them as first line drugs, If I was in my own country India, only if my patient can not afford the newer, safer but costlier ,medication.

Hope this helps.
Answered: Tue, 8 Mar 2011
I find this answer helpful
Psychiatrist Dr. B Raghavendra's  Response
Hi Ms Anjali,

Yes, It looks like that, If it was prescribed for 10 days that means even he/she does not think that you have any "disorder" like anxiety neurosis but only that you are stressed in life and needed some calming and hence this tablet.

You say this has been going on for four years and then increased recently due to social stresses. So please be careful about it in future. Life stresses are inevitable so some other kind of long term help is also needed for you.....may be something like yoga, meditation etc when you are well, as a kind of preventative medication.....I don't know, its upto you.

Good luck
Answered: Wed, 9 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor